Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

196 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Nortriptyline cause dizziness?

I have benign positional lightheadedness and migraine headaches. I have been prescribed nortriptyline 50 mg night to prevent for migrain headaches, but they seem to be a complication for lightheadedness. The migraines occur mostly in the early morning (3 - 5 mornings a week) which is leaving me sleep deprived. I prefer to take the nortriptyline to tamp down the headaches. However, I am concerned that taking it may cause unexpected or severe side effects with regard to the lightheaded ness. Any help would be appreciated.
Thu, 21 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Side-effects related to central nervous system are quite common with tricylclic drugs like amitryptyline, these include dizziness, sedation, agitation, aggression, and lightheartedness, these all and a lot more may occur with these drugs so if you are not comfortable with it, i would advise you should talk to your doctor to change it as we have more better options for migraine like inderal , topiramate, valproic acid and alot more.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

29yo F, 5 8, 220- Sustained a concussion on Sept 24, 2013. I was started on Nortriptyline 50 mg for continous headaches on Dec 19, 2013 by a neuro. The Rx is slated for 30 days. Is there an alternative to this drug? It makes me very sleepy and even though I take it before bed, I still feel the side effects of it throughout the day. My history with medication is best summed up as a little goes a very long way. For example, half a benadryl is strong enough to put me to sleep in the middle of the day. Thanks!

doctor1 MD

My Dr prescrived Nortriptyline for my arthritic neck concerns. I read that it is an antidepressant, and am concerned that it may cause more problems than it will help. He prescribed it because of my concern about the NSAID i am taking for it (prescription nabumetone 750), not being effective enough, and my neck also causing sleeping trouble. I don t doubt the Doc., but would love to hear more on this. Thanx, Sam

doctor1 MD

Have been taking nortriptylinehcl25mg for one week now for a condition relating to problems with my legs and the past day or so I find myself off balance and have too many situations where this just happens. Yes the drug is making me very tired and sleepy but I m able to handle thst...it s the condo on of my balance being off all of a sudden. Is this one of the side effects I should be aware of.my email address is YYYY@YYYY